Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 115, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Jul 16, 2000, 8:51 PM CDT for Saint Bernard Parish, Louisiana. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2000, 8:51 PM CDT (01:51 UTC)
- Expired
- Jul 16, 2000, 9:15 PM CDT
- In force
- 24 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Saint Bernard Parish, LA
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 1.9 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1509 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 2011 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 176 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 7.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 170152 SVRNEW LAC087-170215- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 851 PM CDT SUN JUL 16 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ST. BERNARD PARISH IN SOUTHEAST LOUISIANA * UNTIL 915 PM CDT * AT 848 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 10 MILES NORTHEAST OF VIOLET TO 10 MILES NORTH OF YSCLOSKEY...MOVING SOUTHWEST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... YSCLOSKEY BY 905 PM CDT VIOLET BY 915 PM CDT CHALMETTE BY 920 PM CDT THIS IS A DANGEROUS STORM WITH DAMAGING WINDS.+..STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:00 PM CDT, 5 hours 51 minutes earlier.
Area forecast discussion, Jul 16, 3:00 PM CDT, 5 hours 51 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 300 PM CDT SUN JUL 16 2000 ...DANGEROUS LEVELS OF HEAT ARE EXPECTED TO CONTINUE... HEAT REMAINS THE MAIN CONCERN FOR THE NEXT FEW DAYS. THE TROUGH OVER THE ATLANTIC COAST BREAKS DOWN AND SHIFTS EAST WITH MODERATE ZONAL FLOW OVER THE N PART OF THE COUNTRY. THIS WILL ALLOW THE LARGE UPPER LEVEL RIDGE TO SHIFT EASTWARD AND PERSIST INTO MUCH OF THE WEAK. MODELS HAVE PORTIONS OF THE 7H RIDGE CENTERED OVER THE LOWER MISSISSIPPI VALLEY. THE AVN BRINGS SOME RELIEF TUE NIGHT AND WED AS MOISTURE INCREASES E OF THE CWA AND MOVES SW AND TOUCHES COASTAL SE LA WED MORNING....THIS IS IN THE EXTENDED PORTION OF THE FORECAST AND MAY WAIT UNTIL ANOTHER RUN BEFORE INTRODUCING A LARGE CHANCE OF PCPN. TEMPS TO REMAIN THE SAME FOR MIN AND MAX. SEE NO STRONG EVIDENCE FOR SGFNT POPS...BUT WILL KEEP SLGT CHC MON AND TUE. WILL KEEP THE CURRENT HEAT ADVISORY AS IS FOR AREAS SOUTH OF LAKE PONTCHARTRAIN IN SE LA. WEDNESDAY THROUGH FRIDAY...PORTION OF THE UPPER LEVEL HIGH WILL SHIFT TO THE E AND BECOME CENTERED OVER AL OR GA. THIS WILL ALLOW SE WINDS TO INCREASE THE RH AND INCREASE THE THREAT OF PCPN FROM A SLIGHT CHC TO A CHC. MAX TEMPS SHD ALSO BE MODIFIED. MCB 072/102/073/101 0102 BTR 076/098/077/098 0212 MSY 079/098/078/098 1212 GPT 078/098/078/096 2212 .NEW...NONE. LA...HEAT ADVISORY THROUGH TUESDAY LAZ056>070 MS...NONE. 17
In the hours before
Special weather statement, Jul 16, 5:21 PM CDT, 3 hours 30 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-170130- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 521 PM CDT SUN JUL 16 2000 THERE IS A CHANCE FOR STRONG TO LOCALLY SEVERE THUNDERSTORMS THIS EVENING PRIMARILY IN THE SOUTHERN MISSISSIPPI COUNTIES. ISOLATED STRONG THUNDERSTORMS MAY ALSO DEVELOP BRIEFLY IN SOUTHEAST LOUISIANA BEFORE SUNSET. A UPPER LEVEL DISTURBANCE WAS DROPPING INTO SOUTHWEST ALABAMA AND EXTREME EASTERN MISSISSIPPI WITH SEVERAL STRONG THUNDERSTORMS DEVELOPING IN THE EXCESSIVE AFTERNOON HEAT. THE THUNDERSTORMS WERE MOVING SOUTHWARD AT 20 MPH ACROSS EAST-CENTRAL MISSISSIPPI. WITH A FEW MORE HOURS OF DAYLIGHT...TEMPERATURES AROUND 100 DEGREES AND AN UNSTABLE AIRMASS...IT IS LIKELY THAT SEVERAL OF THE STORMS MAY REACH THE MISSISSIPPI GULF COASTAL COUNTIES BEFORE SUNSET. THE PRIMARY THREAT WILL BE DOWNBURST WIND GUSTS OF 50 TO 60 MPH FROM THE STRONGEST THUNDERSTORMS. FREQUENT DEADLY LIGHTNING AND TORRENTIAL RAINFALL WITH RATES OF 1 TO 2 INCHES PER HOUR CAN ALSO BE EXPECTED. THE TIME OF THE WEATHER THREAT WILL BE FROM 530 PM THROUGH 830 PM. IN ADDITION...MARINERS CAN EXPECT GALE FORCE GUSTS...FREQUENT LIGHTNING AND ROUGH SEAS IN THE COASTAL WATERS AND BAYS AS THESE STORMS MOVE OFF THE COAST. ANY STORMS THAT MOVE OFF THE COAST WILL LIKELY REMAIN STRONG AND POTENTIALLY DANGEROUS WELL AFTER SUNSET. FOR MORE WEATHER INFORMATION PLEASE VISIT OUR WEB-SITE ATx WWW.SRH.NOAA.GOV/LIX (ALL LOWER CASE).
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 2:23 PM CDT | Severe Thunderstorm Warning | LIX | Washington | 37 min |
| Jul 17, 3:55 PM CDT | Severe Thunderstorm Warning | LIX | East Feliciana, Saint Helena | 35 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.